Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

February 9, 2021Okaloosa County, Florida

NWS Mobile, AL issued this special weather statement at Feb 9, 2021, 12:28 AM CST for Okaloosa County, Florida. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 9, 2021, 12:28 AM CST (06:28 UTC)
Expired
Feb 9, 2021, 1:00 AM CST
In force
32 min
Issued by
NWS Mobile, AL

County Okaloosa County, FL

The radar

The Eglin Afb radar (KEVX), 78 km from the middle of the area, began a volume at 06:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 9, 12:40 AM CSTHAIL 0.52 W Crestview, FLPUBLIC REPORT WITH PHOTO OF APPROXIMATELY 0.5 INCH DIAMETER HAIL 2 MILES WEST OF CRESTVIEW, FL. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 6.5 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2021-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2021-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1070 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
276 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

212 
WWUS84 KMOB 090628
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
1228 AM CST Tue Feb 9 2021
 
FLZ203-205-090700-
Okaloosa Inland FL-Santa Rosa Inland FL-
1228 AM CST Tue Feb 9 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
OKALOOSA AND EAST CENTRAL SANTA ROSA COUNTIES UNTIL 100 AM CST...

At 1227 AM CST, the strong thunderstorm was located 6 miles southwest
of Baker, or 10 miles west of Crestview, moving east at 60 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Crestview and Baker. 

LAT...LON 3063 8692 3076 8695 3091 8639 3067 8639
TIME...MOT...LOC 0627Z 256DEG 53KT 3073 8675 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Feb 8, 11:03 PM CST, 1 hour 25 minutes earlier.

Area forecast discussion, Feb 8, 11:03 PM CST, 1 hour 25 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1103 PM CST Mon Feb 8 2021

.AVIATION...
06Z issuance...General VFR conditions over most of the forecast area
will drop to low end MVFR/IFR as rain showers along with embedded
thunderstorms overspread the area. Conditions will bounce around the
MVFR/IFR juncture through the rest of the night into Tuesday
morning, then increase to general MVFR as the rain moves east of the
area. Temporary CIG drops to IFR/LIFR are possible for a few
hours after the rain ends Tuesday morning. Easterly winds 5 to 10
knots are expected through the forecast. /16

&&

.PREV DISCUSSION... /issued 1000 PM CST Mon Feb 8 2021/

NEAR TERM /Now Through Tuesday night/...An upper level shortwave
trough moves east through the zonal upper level flow over the
Southeast tonight though Tuesday. A stationary surface boundary has
formed south of the northern Gulf coast and is expected to remain
stationary through Tuesday night. Increasing low level isentropic
upglide induced showers north of the stalled boundary will
overspread the forecast area tonight as the upper trough approaches,
then move east of the forecast area Tuesday as the axis of the
trough moves east of the area. The latest upper air soundings from
surrounding offices show a pronounced subsidence inversion centered
between 850mb and 800mb. As the upper trough moves over the area,
guidance is advertising the mid levels destabilizing, with MUCapes
rising to around 1500 J/kg above the inversion, and mid level lapse
rates rising to 7-8.5C/km. Most precipitation will below the
inversion, with some rising into the unstable layers above. With any
convection rising into this unstable layer, there is a small
possibility of hail development, mainly over land portions of the
forecast area. Along and south, there is a possibility of surface
based convection over the open Gulf waters and some strong to
marginally severe storms bringing strong winds to area waters.

Temperatures tonight will see a drop of a few more degrees,
bottoming out in the low to mid 50s over the forecast area by
midnight, then remaining steady into Tuesday. As the rain moves off,
areas west of the Alabama River are expected to see some sun, and
rise into the upper 60s. Along and east, low to mid 60s are
expected. Tuesday night, some residual low level clouds will help to
limit overnight cooling, when combined with the stubborn upper level
subsidence, will help to keep low temperatures at well above
seasonal norms. Low temperatures in the mid to upper 50s expected
over the majority of the forecast area.
/16

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Feb 8, 10:16 PM CST, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Mobile AL
1016 PM CST Mon Feb 8 2021

ALZ263-265-090515-
Mobile Coastal AL-Mobile Central AL-
1016 PM CST Mon Feb 8 2021

...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MOBILE COUNTY UNTIL 1115 PM CST...

At 1012 PM CST, a strong thunderstorm was located 5 miles southwest
of Grand Bay, moving northeast at 55 mph. Another strong storm was
located over Mississippi Sound, also moving northeast at 55 mph.

Dime size hail and wind gusts of 30 to 40 mph will be possible with
these storms.

Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner, Theodore,
Chickasaw, Grand Bay, Bayou La Batre, I65 And I165, Coden, Mobile
Regional Airport, I10 And I65 and Alabama Port.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3032 8818 3032 8820 3036 8819 3037 8822
      3032 8826 3038 8824 3039 8829 3037 8831
      3041 8835 3039 8840 3060 8841 3080 8818
      3080 8808 3066 8803 3066 8804 3064 8806
      3057 8809 3036 8811 3031 8814
TIME...MOT...LOC 0412Z 240DEG 48KT 3043 8842
Special weather statement, Feb 8, 10:56 PM CST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Mobile AL
1056 PM CST Mon Feb 8 2021

ALZ059-262-264-266-FLZ201>204-090545-
Baldwin Coastal AL-Baldwin Central AL-Baldwin Inland AL-Escambia AL-
Escambia Inland FL-Santa Rosa Coastal FL-Escambia Coastal FL-
Santa Rosa Inland FL-
1056 PM CST Mon Feb 8 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...BALDWIN...WESTERN ESCAMBIA...NORTHWESTERN SANTA ROSA AND
ESCAMBIA COUNTIES UNTIL 1145 PM CST...

At 1055 PM CST, the strong thunderstorms were located along a line
extending from 6 miles southwest of Bay Minette to Silverhill, and
moving northeast at 65 mph.

Dime size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Daphne, Fairhope, Gonzalez, Bay Minette, Atmore, Pace, Spanish Fort,
Robertsdale, Point Clear, Century, Loxley, Stapleton, Molino,
Summerdale, Silverhill, Bratt, I65 And CR 1, I65 And AL 21 and
Floridatown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3038 8787 3048 8793 3075 8793 3075 8795
      3066 8794 3066 8796 3072 8797 3068 8798
      3068 8799 3069 8799 3083 8794 3086 8798
      3088 8791 3076 8793 3075 8792 3091 8790
      3121 8733 3057 8713
TIME...MOT...LOC 0455Z 240DEG 57KT 3082 8784 3053 8778
Special weather statement, Feb 8, 11:18 PM CST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Mobile AL
1118 PM CST Mon Feb 8 2021

ALZ059-261>264-FLZ201-203-090600-
Baldwin Central AL-Baldwin Inland AL-Escambia AL-Mobile Inland AL-
Mobile Central AL-Escambia Inland FL-Santa Rosa Inland FL-
1118 PM CST Mon Feb 8 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EAST
CENTRAL MOBILE...CENTRAL BALDWIN...WESTERN ESCAMBIA...NORTHWESTERN
SANTA ROSA AND NORTHWESTERN ESCAMBIA COUNTIES UNTIL MIDNIGHT CST...

At 1118 PM CST, the strong thunderstorm was located 5 miles east of
Chickasaw, moving northeast at 55 mph.

Dime size hail and wind gusts of 30 to 40 mph will be possible with
this storm.

Locations impacted include...
Saraland, Bay Minette, Atmore, Chickasaw, Century, Flomaton, Bratt,
I65 And CR 1, I65 And AL 113, I65 And AL 21, I65 And AL 225, I65 And
AL 158 and Poarch Creek Reservation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3069 8803 3075 8804 3072 8804 3082 8812
      3126 8732 3092 8715 3075 8795 3074 8794
      3070 8794 3069 8799 3071 8798 3069 8801
      3073 8802 3069 8802
TIME...MOT...LOC 0518Z 243DEG 49KT 3078 8799
Special weather statement, Feb 9, 12:28 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
1228 AM CST Tue Feb 9 2021

FLZ203-205-090700-
Okaloosa Inland FL-Santa Rosa Inland FL-
1228 AM CST Tue Feb 9 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
OKALOOSA AND EAST CENTRAL SANTA ROSA COUNTIES UNTIL 100 AM CST...

At 1227 AM CST, the strong thunderstorm was located 6 miles southwest
of Baker, or 10 miles west of Crestview, moving east at 60 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Crestview and Baker.

LAT...LON 3063 8692 3076 8695 3091 8639 3067 8639
TIME...MOT...LOC 0627Z 256DEG 53KT 3073 8675

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 10:16 PM CSTSpecial Weather StatementMOBMobile59 min
Feb 8, 10:56 PM CSTSpecial Weather StatementMOBBaldwin49 min
Feb 8, 11:18 PM CSTSpecial Weather StatementMOBBaldwin42 min
Feb 9, 1:10 AM CSTSpecial Weather StatementMOBCovington35 min
Feb 9, 3:12 AM CSTSpecial Weather StatementMOBEscambia33 min
Feb 9, 4:50 AM CSTSpecial Marine WarningMOB55 min
Feb 9, 6:09 AM CSTSpecial Marine WarningMOB96 min
Feb 9, 6:58 AM CSTSpecial Marine WarningMOB47 min
Feb 9, 7:45 AM CSTSpecial Marine WarningMOB60 min
Feb 9, 8:45 AM CSTSpecial Marine WarningMOB60 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.